Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

December 11, 2021Harris County, Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 11, 2021, 3:19 PM EST for Harris County, Muscogee County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 3:19 PM EST (20:19 UTC)
Expired
Dec 11, 2021, 3:45 PM EST
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Harris County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 81 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

584 
WWUS82 KFFC 112019
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
319 PM EST Sat Dec 11 2021
 
GAZ066-067-078-079-089-112045-
Harris GA-Troup GA-Meriwether GA-Talbot GA-Muscogee GA-
319 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of southwestern
Meriwether, Muscogee, southeastern Troup, western Talbot and Harris
Counties through 345 PM EST...

At 319 PM EST, a line of strong thunderstorms was along a line
extending from near Pine Mountain to near Marvyn, and moving east at
30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Columbus, Hamilton, Manchester, Pine Mountain, Waverly Hall, Warm
Springs, Woodland, North Fort Benning, Bibb City, Upatoi, Goat Rock
Lake, Ellerslie, Laurel Hills, F.d. Roosevelt State Park, Green
Island Hills, Vista Terrace, Cataula, Columbus Metropolitan Airport,
Baughville and Rose Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3302 8473 3284 8455 3254 8460 3251 8471
      3246 8475 3241 8483 3237 8496 3238 8499
      3239 8497 3241 8498 3244 8497 3245 8500
      3252 8500 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3281 8516
TIME...MOT...LOC 2019Z 279DEG 26KT 3288 8488 3246 8532 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 11, 2:46 PM EST, 33 minutes earlier.

Area forecast discussion, Dec 11, 2:46 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
246 PM EST Sat Dec 11 2021

.SHORT TERM /Tonight through Sunday Night/...
A line of heavy showers and embedded thunderstorms currently bisects
north Georgia and is pushing southeastward this afternoon. This line
is ahead of a cold front that is entering northwest Georgia. Thus
far, the severe threat has fortunately been very limited for a few
reasons, including a warm layer in the midlevels as well as better
shear becoming displaced to the northeast of the higher instability.
With that said, given strong southwesterly flow aloft, an isolated
severe risk will persist for the next few hours along the line as
well as in any isolated discrete cell that would potentially be able
organize ahead of the line. The primary concern would be locally
damaging wind gusts.

Otherwise, the threat will come to an end by late evening as the
front makes southeastward progress. Lingering post-frontal showers
will come to an end from northwest to southeast this evening into
tonight, and a much cooler and drier airmass will replace the near-
record warmth of this afternoon. Northwest winds will be breezy
overnight and gradually subside through the morning. Sunday will
bring a return to seasonal temperatures under abundant sunshine.

RW

.LONG TERM /Monday through Saturday/...
High pressure will dominate much of the extended forecast. A front
will move east of the Mississippi River Valley by late in the
period. No significant changes to the long term portion of the
forecast were needed.

Zonal flow is expected for much of the period aloft. A ridge may try
to build across the northern Gulf of Mexico by the middle of next
week, putting the forecast area along the northern periphery of the
high. This high center should get squashed southward by the end of
the week/weekend as a northern stream trough moves east across the
country. The main energy within the base of the trough is progged to
stay well north of the CWA at this time.

High pressure will continue centered across the Carolinas through
the middle of the week, and then shift offshore allowing for some
moisture return through the end of the week. A cold front will begin
to shift out of the Mississippi River Valley by Thursday, becoming
more E-W oriented across TN by early Friday.

NListemaa

&&

.AVIATION...
18Z Update...
Cigs are largely MVFR with occasional breaks to VFR at times. A
line of tsra will approach ATL area sites from 18-20Z bringing
briefly heavy rainfall and potential for gusty winds.
Shra will persist for several hours behind the initial line
before ending after 00-02z. Tsra potential is maximized at other
sites 21-00z. Skies will become clear by early Sunday morning.
Breezy SW winds ahead of incoming line of tsra will be sustained
10-15 kts with gusts around 25-28kts with NW winds behind the
front. Winds will eventually slacken and shift to NE by late
morning/midday Sunday at 4-8 kts.

//ATL Confidence...18Z Update...
High confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          38  56  32  59 /  70   0   0   0
Atlanta         37  55  35  58 /  70   0   0   0
Blairsville     29  54  29  58 /  40   0   0   0
Cartersville    33  54  33  59 /  40   0   0   0
Columbus        42  60  38  63 /  60   0   0   0
Gainesville     36  55  34  57 /  60   0   0   0
Macon           44  61  35  65 /  70   5   0   0
Rome            34  55  32  62 /  30   0   0   0
Peachtree City  35  56  33  60 /  70   0   0   0
Vidalia         53  63  39  65 /  60  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Dec 11, 2:28 PM EST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
228 PM EST Sat Dec 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
228 PM EST Sat Dec 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms along and just ahead of a cold front
will continue to move south of the Interstate 20 corridor this
afternoon and evening. Some thunderstorms could be strong to
severe and capable of producing damaging wind gusts. Severe
thunderstorms could also be capable of producing a brief tornado
and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Dec 11, 1:40 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
140 PM EST Sat Dec 11 2021

GAZ022-033-034-111915-
North Fulton GA-Forsyth GA-Gwinnett GA-
140 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of southwestern
Forsyth, northwestern Gwinnett and northeastern Fulton Counties
through 215 PM EST...

At 139 PM EST, a strong thunderstorm was over Alpharetta, or 13 miles
southwest of Cumming, moving east at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Milton, Duluth, Sugar Hill, Suwanee, Buford, Norcross, Berkeley Lake,
Buford Dam-Lake Lanier Parks and Brookwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3416 8402 3400 8397 3393 8412 3400 8439
      3415 8433 3417 8406
TIME...MOT...LOC 1839Z 272DEG 24KT 3406 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 1:43 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
143 PM EST Sat Dec 11 2021

GAZ022-023-111915-
Hall GA-Forsyth GA-
143 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northeastern Forsyth
and southern Hall Counties through 215 PM EST...

At 143 PM EST, a strong thunderstorm was over Aqualand Park, or 8
miles east of Cumming, moving east at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Braselton, Flowery Branch, Oakwood, Candler, Aqualand
Park, Chestatee, Chestnut Mountain, Oscarville, Road Atlanta-Lanier
Speedway and Lake Lanier Islands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3422 8371 3412 8382 3410 8386 3415 8401
      3417 8406 3416 8407 3417 8409 3431 8404
      3433 8378
TIME...MOT...LOC 1843Z 272DEG 24KT 3422 8398

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 2:22 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EST Sat Dec 11 2021

GAZ033>035-044>048-055-057-112000-
North Fulton GA-Walton GA-Rockdale GA-Barrow GA-Clayton GA-DeKalb GA-
Gwinnett GA-Newton GA-Henry GA-South Fulton GA-
222 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of Rockdale,
southwestern Barrow, DeKalb, Gwinnett, northwestern Henry, Walton,
south central Fulton, northern Clayton and northwestern Newton
Counties through 300 PM EST...

At 222 PM EST, a line of strong thunderstorms was along a line
extending from Dacula to near Riverdale, and moving east at 45 mph.

HAZARD...Winds 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Lawrenceville, Decatur, Conyers, Winder, Monroe, Covington,
Jonesboro, East Point, Stockbridge, Union City, Forest Park,
Snellville, Riverdale, College Park, Fairburn, Lilburn, Loganville,
Norcross and Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3355 8461 3401 8411 3405 8369 3382 8362
      3350 8401 3354 8444 3355 8444 3355 8446
      3354 8450
TIME...MOT...LOC 1922Z 268DEG 40KT 3399 8393 3358 8446

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 11, 2:57 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EST Sat Dec 11 2021

GAZ025-027-112030-
Madison GA-Jackson GA-
257 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of east central Jackson
and Madison Counties through 330 PM EST...

At 256 PM EST, a strong thunderstorm was over Ila, or near
Danielsville, moving east at 55 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Danielsville, Nicholson, Comer, Colbert, Ila, Carlton, Pocataligo,
Diamond Hill, Neese and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3411 8303 3410 8304 3405 8298 3404 8299
      3404 8311 3405 8314 3403 8316 3403 8334
      3404 8336 3403 8344 3421 8338 3426 8329
      3424 8324 3424 8317 3427 8311
TIME...MOT...LOC 1956Z 268DEG 49KT 3413 8329

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 3:16 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EST Sat Dec 11 2021

GAZ069-079>081-091-112045-
Taylor GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
316 PM EST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northeastern Marion,
southeastern Upson, west central Crawford, southeastern Talbot and
Taylor Counties through 345 PM EST...

At 316 PM EST, a strong thunderstorm was over Mauk, or 9 miles west
of Butler, moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Butler, Reynolds, Junction City, Howard, Charing, Carsonville, Wesley
Church, Fickling Mill, Potterville, Mauk and Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3256 8450 3275 8426 3273 8406 3251 8411
      3249 8413 3242 8444
TIME...MOT...LOC 2016Z 248DEG 32KT 3251 8440

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 11, 3:19 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EST Sat Dec 11 2021

GAZ066-067-078-079-089-112045-
Harris GA-Troup GA-Meriwether GA-Talbot GA-Muscogee GA-
319 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of southwestern
Meriwether, Muscogee, southeastern Troup, western Talbot and Harris
Counties through 345 PM EST...

At 319 PM EST, a line of strong thunderstorms was along a line
extending from near Pine Mountain to near Marvyn, and moving east at
30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Columbus, Hamilton, Manchester, Pine Mountain, Waverly Hall, Warm
Springs, Woodland, North Fort Benning, Bibb City, Upatoi, Goat Rock
Lake, Ellerslie, Laurel Hills, F.d. Roosevelt State Park, Green
Island Hills, Vista Terrace, Cataula, Columbus Metropolitan Airport,
Baughville and Rose Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3302 8473 3284 8455 3254 8460 3251 8471
      3246 8475 3241 8483 3237 8496 3238 8499
      3239 8497 3241 8498 3244 8497 3245 8500
      3252 8500 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3281 8516
TIME...MOT...LOC 2019Z 279DEG 26KT 3288 8488 3246 8532

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:19 AM ESTSpecial Weather StatementFFCDade26 min
Dec 11, 9:50 AM ESTSpecial Weather StatementFFCDade25 min
Dec 11, 10:26 AM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker34 min
Dec 11, 11:39 AM ESTSpecial Weather StatementFFCGilmer, Gordon, Murray, Pickens36 min
Dec 11, 12:15 PM ESTSpecial Weather StatementFFCFannin, Union30 min
Dec 11, 1:16 PM ESTSpecial Weather StatementFFCWhite29 min
Dec 11, 1:40 PM ESTSpecial Weather StatementFFCGwinnett35 min
Dec 11, 1:43 PM ESTSpecial Weather StatementFFCHall32 min
Dec 11, 2:22 PM ESTSpecial Weather StatementFFCBarrow, Clayton, DeKalb, Gwinnett, Rockdale, Walton38 min
Dec 11, 2:57 PM ESTSpecial Weather StatementFFCMadison33 min
Dec 11, 3:16 PM ESTSpecial Weather StatementFFCTaylor29 min
Dec 11, 3:44 PM ESTSpecial Weather StatementFFCTalbot31 min
Dec 11, 3:45 PM ESTSpecial Weather StatementFFCCrawford15 min
Dec 11, 4:04 PM ESTSpecial Weather StatementFFCTaylor11 min
Dec 11, 4:15 PM ESTSpecial Weather StatementFFCChattahoochee, Marion, Talbot, Upson30 min
Dec 11, 4:17 PM ESTSpecial Weather StatementFFCTaylor13 min
Dec 11, 4:29 PM ESTSpecial Weather StatementFFCTaylor16 min
Dec 11, 4:44 PM ESTSpecial Weather StatementFFCGreene, Taliaferro31 min
Dec 11, 4:51 PM ESTSpecial Weather StatementFFCPeach9 min
Dec 11, 5:19 PM ESTSpecial Weather StatementFFCTwiggs26 min
Dec 11, 5:39 PM ESTSpecial Weather StatementFFCWashington36 min
Dec 11, 5:49 PM ESTSpecial Weather StatementFFCWilkinson26 min
Dec 11, 6:07 PM ESTSpecial Weather StatementFFCJohnson23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.